# SDR CA071003005

- Difficulty date: September 20, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 20,954 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: 74087002
- Condition: Stiff
- Location: Main Gear Door
- Component: Downlock Switch, Piper
- Component part number: 7268210
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ON SEPT 12, THE DOWNLOCK HOOK ON THE RT GEAR DID NOT COMPLETELY LOCK TO ACTIVATE THE DOWNLOCK SWITCH. THE RETRACTION SYS WAS TROUBLESHOT AND FOUND THE ROD END ON THE DOWNLOCK CABLE ASSY WAS STIFF AND THE SWITCH WAS STICKING. THE GEAR WAS CLEANED AND LUBRICATED.  RETRACTION TESTS CARRIED OUT AND AC RETURNED TO SERVICE. ON THE SEPT 20, THE SAME SNAG HAPPENED. THE ROD END HAD STIFFENED UP AGAIN. THE ROD END WAS CHANGED AND NO MORE PROBLEM. THE ROD END AT FAULT WAS LUBRICATED AND FOUND TO MOVE FREELY BUT AFTER BEING LEFT ON THE BENCH FOR A FEW DAYS SEIZED UP AGAIN. (TC NR 20071003005)
